MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. SHELL POROUS WITH CLUSTER HOLES 54 MM O.D.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. SHELL POROUS WITH CLUSTER HOLES 54 MM O.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Reaction (2414); Osteopenia/ Osteoporosis (2651)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 00801803601 ¿ cocr head ¿ 63531216, 00771100520 ¿ m/l taper stem -62107673, 00630505036 ¿ xlpe liner ¿ 63357502.Customer has indicated that the product will not be returned to zimmer biomet for the investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2020-00172, 0001822565-2020-01282.
 
Event or Problem Description
It was reported that patient a left hip revision approximately 10 months post implantation due to severe pain.The patient was noted to have very poor bone quality.During the revision procedure, the acetabular shell was noted to be loose with inadequate osseointegration.One of the screws was noted to have pulled through the shell.Metallosis was debrided from the joint and the head, liner and shell components were removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g4; h2; h3; h6.Reported event was confirmed by review of medical records noting patient was revised due to pain.During the procedure, metallosis was noted on the back border of the greater trochanter near the sutures.Clear yellow fluid with some metal debris was present.The acetabulum was found to be loose with only fibrous ingrowth and no bony ingrowth.One of the competitor¿s bone screws had passed through the cup.Dhr was reviewed and no discrepancies were found.The root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SHELL POROUS WITH CLUSTER HOLES 54 MM O.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key9937842
Report Number0002648920-2020-00223
Device Sequence Number13628476
Product Code LPH
UDI-Device Identifier00889024144712
UDI-Public(01)00889024144712
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K934765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number00620005422
Device Lot Number63295722
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;